| Catalog Number |
EIC8875-01 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during an adenoidectomy, the metal wire of a procise ez view wand broke and it was unable to cut through the tissue.The procedure was resumed using an equivalent sn back-up device.It is unknown if there was any surgical delay, but no further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: h2: additional information on: b5 & h6 (impact code).
Event or Problem Description
It was reported that, during an adenoidectomy, the metal wire of a procise ez view wand broke into pieces and it was unable to cut through the tissue.The procedure was resumed, after a non-significant delay, using an equivalent sn back-up device.No further complications were reported.Patient's status is fine.
Additional Manufacturer Narrative
H11: internal complaint reference case- (b)(4).H2: additional information: h6: medical device problem code.H3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.The electrodes are thin from use.The center and bottom electrodes are missing portions of their body from use.The opened device was tested and plugged into the controller and registered settings (7,3).The wand can produce plasma with its remaining electrode and had no issues activating coag.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (1.Using the wand above default output settings, thus causing the electrodes to become eroded extensively.2.Pressing the tip against hard or bony surfaces).Based on this investigation, the need for corrective action is not indicated.